Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 144, NWS Blacksburg, VA

September 12, 2015Henry County, Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 12, 2015, 2:45 AM EDT for Henry County, Virginia; Rockingham County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2015, 2:45 AM EDT (06:45 UTC)
Expired
Sep 12, 2015, 3:30 AM EDT
In force
45 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Rockingham County, NC, Henry County, VA

The radar

The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 1:50 AM EDT, 55 minutes earlier.

Area forecast discussion, Sep 12, 1:50 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 AM EDT SAT SEP 12 2015

.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE REGION WILL WEAKEN OVERNIGHT AHEAD OF
A STRONG COLD FRONT THAT WILL APPROACH FROM THE WEST LATE BEFORE
CROSSING THE AREA SATURDAY. COOL HIGH PRESSURE WILL FOLLOW THE
FRONT SUNDAY AND REMAIN ABOUT OVERHEAD INTO AT LEAST THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 130 AM EDT SATURDAY...

INCREASED POPS THIS MORNING TO MATCH UP BETTER WITH LATEST
WSR-88D TRENDS. MODIFIED TEMPERATURES WITH SFC OBS AND MODELS
TRENDS. MORE CHANGES LATER THIS MORNING...

AS OF 1000 PM EDT FRIDAY...

MODELS SHOWED POTENTIAL FOR CLUSTERS OF SHOWER AND ISOLATED
THUNDERSTORMS MOVING INTO THE NORTH CAROLINA FOOTHILLS TO HOLD
TOGETHER...BUT POSSIBLY WITH WEAKER INTENSITY...OVER NORTHWEST
NORTH CAROLINA AND INTO SOUTHERN VIRGINIA. HAVE SLOWED DOWN THE
ARRIVAL OF THE PRE-FRONTAL BAND OF SHOWERS AND THUNDERSTORMS IN
THE WESTERN COUNTY WARNING AREA UNTIL 06Z/2AM.

THE MODELS NOW AGREEING IN THE UPPER TROUGH AND FRONTAL BOUNDARY
POSITION OVER THE MOUNTAINS LATE TONIGHT THEN SWINGING EAST BY
EARLY AFTERNOON. THE MODELS ARE AT TIMES TOO FAST IN THESE
SCENARIOS WITH SFC WAVE WORKING NORTH ALONG THE BOUNDARY.

I LEANED THE FORECAST CLOSE TO THE 12Z HIGH-RES ARW. WITH THIS
SOLUTION EXPECT SHOWERS TO MOVE INTO THE MOUNTAINS OF WV BY
12Z...WITH ISOLATED COVERAGE EAST. THERE COULD BE A SMALL AREA OF
SHOWERS SPRINTING EAST TO THE BLUE RIDGE BY 12-15Z/8-11 AM SATURDAY
WHILE NEXT BATCH MOVES INTO THE WV MTNS. INSTABILITY EXPECTED TO BE
LIMITED WITH CLOUD COVER IN PLACE AND TIMING OF FRONT...BUT SPEED
SHEAR STILL LOOKS CONSIDERABLE. KEPT THUNDER CHANCES ALONG/EAST OF
THE BLUE RIDGE SAT AFTERNOON. BEST COVERAGE OF SHOWERS AND STORMS
WILL TRANSLATE TO THE FOOTHILLS AND PIEDMONT BY EARLY AFTERNOON WITH
SOME DRIER AIR STARTING TO SWING IN FROM THE SOUTH OVER THE NC
FOOTHILLS BY LATE IN THE AFTERNOON.

TEMPS TONIGHT STAY IN THE 60S FOR MOST WITH SOME UPPER 50S WEST.
HIGHS SATURDAY WILL FAVOR COOLER TEMPS IN THE MOUNTAINS...TO
SEASONAL TEMPS IN THE PIEDMONT. WILL HAVE MID 60S ON THE WESTERN
SLOPES TO AROUND 70 NEW RIVER VALLEY...MID 70S ROANOKE/FOOTHILLS AND
80 SOUTHSIDE VA/NW NC PIEDMONT.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
AS OF 210 PM EDT FRIDAY...

COLD FRONT WILL BE PUSHING EAST OF THE AREA SATURDAY EVENING AHEAD
OF ITS ASSOCIATED STRONG UPPER LOW THAT WILL PASS TO THE NW SATURDAY
NIGHT INTO SUNDAY. EXPECT MAY STILL SEE AN EXITING BAND OF DEEPER
CONVECTION OVER THE PIEDMONT EARLY SATURDAY EVENING BEFORE A QUICK
POST FRONTAL DRY PUNCH ARRIVES INTO THE OVERNIGHT. HOWEVER
APPROACH/ARRIVAL OF A STRONG SHORTWAVE ROUNDING THROUGH THE BASE
OF THE 5H UPPER LOW...LIKELY ALONG WITH UPSLOPE...TO KEEP PERIODIC
SHOWERS GOING MAINLY WESTERN COUNTIES INTO SUNDAY MORNING. THIS
BEFORE BETTER SUBSIDENCE HELPS DRY THE COLUMN SUNDAY AFTERNOON IN
THE WAKE OF THE VORT. DESPITE THE COLDER AIR ALOFT APPEARS TOO
MUCH DRYING/DOWNSLOPE TO KEEP ADDED SHOWERS SUNDAY AFTERNOON
EXCEPT PERHAPS FOR THE FAR NW RIDGES WITH MORE CLEARING ON TAP.
THUS KEPT TREND OF DECENT CHANCE POPS EAST SATURDAY EVENING...AND
OVER THE WEST INTO SUNDAY MORNING WITH ONLY SLIGHT CHANCES OR LESS
JUST EAST OF THE BLUE RIDGE. WILL BE QUITE BREEZY SUNDAY IN WAKE
OF THE UPPER SYSTEM WITH A 25-30 KT JET ALOFT COMBINING WITH COOL
ADVECTION TO MIX DOWN A FEW HIGHER GUSTS ESPCLY MOUNTAINS.

WITH THE ONSET OF DEEPER COOL ADVECTION NOT UNTIL LATER SATURDAY
NIGHT...KEPT LOWS MOSTLY IN THE 50S TO AROUND 60 SE...FOLLOWED BY
HIGHS ONLY IN THE 60S WEST SUNDAY. HOWEVER STILL LOW/MID 70S EAST GIVEN
DOWNSLOPE...HEATING OF DRY AIR...AND SOME LAG TO COLDER 85H TEMPS.

BETTER COLD ADVECTION TAKES SHAPE SUNDAY NIGHT IN THE WAKE OF A
SECONDARY PASSING SHORTWAVE AND AHEAD OF COOL HIGH PRESSURE THAT
LOOKS TO BUILD OVERHEAD BY EARLY MONDAY. THIS SHOULD MAKE FOR CLEARING
SKIES SUNDAY NIGHT AND A SUNNY BUT COOL DAY MONDAY. GIVEN THE HIGH
OVERHEAD THE WEST BY EARLY MONDAY...AND 85H TEMPS FALLING TO AS
COOL AS +6C...EXPECT CHILLY LOWS MONDAY MORNING WITH MOSTLY 40S TO
LOW 50S. EVEN POSSIBLE TO EVEN SEE A FEW UPPER 30S DEEPER VALLEYS
PENDING DEGREE OF FOG ESPCLY IN SPOTS OVER THE NW THAT SEE MORE
SHOWERS SATURDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 1245 PM EDT FRIDAY...

MAINLY A PERSISTENCE TEMPERATURE FORECAST THROUGH THE PERIOD AS RIDGING
BOTH SURFACE AND ALOFT REMAINS LOCKED IN ACROSS THE MID ATLANTIC
THROUGH MUCH OF THE PERIOD. THIS SHOULD KEEP DRY AIR IN PLACE MAKING
FOR MAINLY SUNNY DAYS AND CLEAR/COOL NIGHTS WITH THE SURFACE HIGH ABOUT
OVERHEAD THROUGH LATE IN THE WEEK. A WEAK DISTURBANCE OVER THE LOWER
MISSISSIPPI VALLEY MAY TEND TO BRIEFLY ERODE THE RIDGING ALOFT BY
MIDWEEK BEFORE IT STRENGTHENS AGAIN IN ADVANCE OF UPSTREAM NORTHERN
STREAM SHORTWAVE ENERGY BY DAY7. THIS TROFFINESS LOOKS TO FINALLY
FLATTEN THE 5H HEIGHTS A BIT BY THE END OF THE WEEK BUT APPEARS JUST
TOO DRY FOR ANY SHOWERS ON FRIDAY FOR NOW.

OTHERWISE LARGE DIURNAL RANGE THROUGH MUCH OF THE PERIOD WITH VERY COOL
NIGHTS ESPECIALLY EARLY ON WHEN WILL SEE MORE LOWS IN THE 40S WEST AND
AROUND 50 OUT EAST. SHOULD REBOUND A BIT BY WEEKS END AS WARMER AIR
ALOFT SPILLS EAST BUT WITH THE HIGH OVERHEAD STILL LOOKING AT
GOOD RADIATIONAL COOLING RESULTING IN LOWS STILL IN THE 50S MOST
SPOTS. POSITION OF THE SURFACE HIGH SHOULD ALSO KEEP MIXING LIGHT
AND THE DEEPER WARM ADVECTION TO THE WEST. THUS ONLY LOOKING AT
LOW/MID 80S EAST BY WEEKS END AND MID/UPPER 70S WEST WITH SOME
OFFSET VIA SHORTER DAYS DESPITE WARMTH ALOFT AND HEATING OF DRY
AIR.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 150 AM EDT SATURDAY...

MOISTURE WILL INCREASE THIS MORNING AS A COLD FRONT APPROACHES
FROM THE WEST. ISOLATED MVFR CONVECTION WILL BECOME MORE
WIDESPREAD THIS MORNING AS THE FRONTAL BOUNDARY APPROACHES.

SHOWERS WILL BECOME NUMEROUS ACROSS THE WESTERN MOUNTAINS BY
DAYBREAK THIS MORNING AND SPREAD EAST INTO THE PIEDMONT. WITH THE
INCREASED IN CLOUD COVER THIS MORNING...NOT EXPECTING MUCH FOG
DEVELOPMENT OVERNIGHT INTO THIS MORNING WITH THE BEST CHANCES FOR
MVFR VSBYS BEING TO THE EAST NEAR KDAN AND KLYH.

WINDS WILL SHIFT AROUND TO THE WEST AND NORTHWEST THIS AFTERNOON
AS THE FRONT WORKS THROUGH THE REGION. EXPECT PRECIPITATION WILL
DECAY IN THE WEST AND JUMP TO THE MORE UNSTABLE AIR EAST OF THE
BLUE RIDGE DURING THE AFTERNOON. THEN AS NORTHWEST WINDS INCREASE
WITH SOME LOW END GUSTS...DOWNSLOPE CONDITIONS WILL START TO DRY
THINGS OUT EAST OF THE BLUE RIDGE WHILE UPSLOPE CONDITIONS CREATE
MVFR/IFR CONDITIONS WITH LOW CLOUDS AND SOME FOG TO THE WEST...
ESPECIALLY AT KBLF.

MEDIUM CONFIDENCE IN CEILINGS...VISIBILITIES AND WINDS DURING THE
PERIOD.

EXTENDED AVIATION DISCUSSION...

THE COLD FRONT EXITS THE AREA SATURDAY NIGHT BUT THE AREA REMAINS
UNDER THE UPPER TROUGH/LOW. THIS WILL KEEP SHOWERS AROUND THROUGH
AT LEAST SUNDAY MORNING THEN DRIER AIR WORKS IN TO THE
PIEDMONT/FOOTHILLS WHILE MOUNTAINS SHOWERS LINGER INTO SUNDAY
AFTERNOON. DURING THIS TIME...EXPECT AT LEAST MVFR TO IFR CIGS AND
SOME VSBYS OVER THE BLF/LWB CORRIDOR AND POINTS EAST TOWARD
BCB...WITH LOW END BKN VFR/HIGH END MVFR AT ROA...WHILE LYH/DAN
STAY VFR.

SHOULD SEE ALL SITES BECOME VFR SUNDAY NIGHT. HIGH PRESSURE WILL
SETTLE ACROSS US THROUGH THE MIDDLE OF NEXT WEEK KEEPING PRIMARILY
VFR CONDITIONS AROUND. EXCEPTIONS COULD BE SOME FOG AT LWB/BCB
DURING THE DAWN HOURS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...AMS/KK/WP
SHORT TERM...JH
LONG TERM...JH
AVIATION...KK/MBS
Hazardous weather outlook, Sep 11, 6:12 AM EDT, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 AM EDT FRI SEP 11 2015

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-121100-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
612 AM EDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-121100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
612 AM EDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT
SATURDAY AFTERNOON ACROSS THE PIEDMONT. A FEW OF THESE STORMS
COULD BECOME STRONG PRODUCING MARGINALLY SEVERE HAIL AND STRONG
WIND GUSTS. FOR THE REMAINDER OF THE PERIOD...HAZARDOUS WEATHER
CONDITIONS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RAB

In the hours before

Special weather statement, Sep 12, 12:37 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1237 AM EDT SAT SEP 12 2015

NCZ006-VAZ044-058-120500-
CASWELL-HALIFAX-PITTSYLVANIA-
1237 AM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
CASWELL...SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX
COUNTIES...

AT 1236 AM EDT...A STRONG THUNDERSTORM WAS OVER BLANCH...MOVING
NORTHEAST AT 20 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
SOUTH BOSTON...
HALIFAX...
INGRAM...
AND TURBEVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3650 7939 3685 7906 3667 7882 3654 7899
      3654 7914 3642 7915 3636 7922
TIME...MOT...LOC 0436Z 222DEG 16KT 3650 7924

RAB
Special weather statement, Sep 12, 1:05 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 AM EDT SAT SEP 12 2015

NCZ003-020-120545-
YADKIN-SURRY-
105 AM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SURRY AND
NORTHWESTERN YADKIN COUNTIES...

AT 105 AM EDT...A STRONG THUNDERSTORM WAS OVER CRUTCHFIELD...MOVING
NORTHEAST AT 45 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM ALONG WITH OCCASIONAL
CLOUD-TO-GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
ELKIN...
FAIRVIEW...
FLAT ROCK...
AND JONESVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3623 8088 3631 8087 3656 8053 3655 8044
      3630 8045 3615 8077
TIME...MOT...LOC 0505Z 232DEG 39KT 3631 8067

RAB
Special weather statement, Sep 12, 1:47 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 AM EDT SAT SEP 12 2015

NCZ003-004-120630-
SURRY-STOKES-
147 AM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SURRY AND STOKES
COUNTIES...

AT 144 AM EDT...A STRONG THUNDERSTORM WAS NEAR PILOT MOUNTAIN...
MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. FREQUENT CLOUD-TO-GROUND
LIGHTNING CAN ALSO BE EXPECTED WITH THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN...
DANBURY...
SANDY RIDGE...
FRANCISCO...
AND PRESTONVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3643 8057 3655 8036 3654 8031 3654 8003
      3644 8003 3627 8045
TIME...MOT...LOC 0544Z 239DEG 25KT 3640 8043

RAB
Special weather statement, Sep 12, 2:37 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 AM EDT SAT SEP 12 2015

NCZ005-VAZ043-120715-
ROCKINGHAM-HENRY-
237 AM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROCKINGHAM AND
SOUTHEASTERN HENRY COUNTIES...

AT 236 AM EDT...A STRONG THUNDERSTORM WAS OVER STONEVILLE...MOVING
NORTHEAST AT 35 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM ALONG WITH FREQUENT CLOUD-
TO-GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
EDEN...
WENTWORTH...
MAYODAN...
MADISON...
AND STONEVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3645 8003 3669 7975 3661 7970 3654 7971
      3654 7966 3647 7961 3630 8003
TIME...MOT...LOC 0636Z 222DEG 29KT 3644 7994

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 12:37 AM EDTSpecial Weather StatementRNKHalifax23 min
Sep 12, 3:11 AM EDTSpecial Weather StatementRNKCharlotte49 min
Sep 12, 3:20 AM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville55 min
Sep 12, 4:14 AM EDTSpecial Weather StatementRNKCampbell, Charlotte, Halifax61 min
Sep 12, 5:33 AM EDTSpecial Weather StatementRNKCharlotte27 min
Sep 12, 5:40 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham50 min
Sep 12, 2:38 PM EDTSpecial Weather StatementRNKCity of Danville37 min
Sep 12, 1:05 AM EDTSpecial Weather StatementRNKSurry40 min
Sep 12, 1:47 AM EDTSpecial Weather StatementRNKStokes43 min
Sep 12, 2:37 AM EDTSpecial Weather StatementRNKRockingham38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.